Anxiety Community
Klonopin and Heart palpitations? Help..
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Klonopin and Heart palpitations? Help..

Ok my anxiety has been in FULL swing lately.. so much so Im afraid to get out of bed because it may make my pulse race.. I am wrestling with "its all in your head' with the deep dark voice that something is wrong and nobody knows it.. After a slight heart arrhythmia I believe I had a few days back..

Yesterday I had a panic attack from HELL! I mean I was on the floor clutching my chest ready for my heart to explode and meet my maker.

But I quickly took a klonopin (0.5)mg.. I barely take them... once or twice a month maybe) scheduled an appointment at the doc.. He gave me a quick EKG..Now keep in mind I hadnt ate or drank in about 20 hours prior.. but he said it was all good and my pulse was at 98 bpm.. That was odd considering I on a klonopin and seemingly calm...(could not eating or drinking too much have anything to do with making my heart fast?)  he told me for "peace of mind" just go to the ER if i should have symptoms.. well Is there something wrong or is it my heart! I can't differentiate a symptom lol.. Well hopefully according to the EKG I am not in any immediate danger and Im trying to avoid taking my own pulse.
My questions are:

Has anyone had reactions from klonopin, such as a higher than normal pulse? Mines usually in the mid-70s-80s. 98  is still normal accordingly..but not my normal.  

Does my body just simply have to get use to it?

Could the palpitations caused by the klonopin (if it was caused by it) be dangerous?

I am extremely anxious and i feel this dark cloud over every single thing even more so now because even my emergency out..could cause my heart to race---which is the very thing I have anxiety about..

Sigh.. God help me.
Related Discussions
159619_tn?1318997813
Benzos will not cause palpitations. Your symptoms could very easily be cause by a chemical imbalance due to not eating. These symptoms would most likely be increased by your anxiety.

If you want some peace of mind, you can ask your doctor about an echo or sonogram of your heart. If your heart structure is normal as is you EKG these are completely harmless.

Stop taking your pulse, it will only heighten your anxiety. Your pulse should be taken once per day and should be done as soon as you wake up. This is your established resting heart rate. Anything between 50 and 100 is essentially normal. Remember that heart rate and blood pressure are dynamic and are influenced by both internal and external stimuli. There are triggers like stress, caffeine, exercise and so on. If you take it too often you will always see changes and inconsistent numbers so try and avoid the habit.

Again, the best tests for peace of mind would be an echo and possibly a stress test. Both are completely non-invasive and will tell you almost assuredly that you are healthy.

Hope this helps,

Jon
Blank
Post a Comment
To
Recent Activity
1616953_tn?1388883335
Blank
Thanksgiving day panic
2 hrs ago by JamesC186282
11323603_tn?1417237392
Blank
meuhmy added the Weight Tracker
5 hrs ago
Avatar_m_tn
Blank
djpepper joined this community
Welcome them!
6 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Anxiety Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank